MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS IDESIGN AWS SYSTEM; REFRACTIVE MEASUREMENT

ABBOTT MEDICAL OPTICS IDESIGN AWS SYSTEM; REFRACTIVE MEASUREMENT
Model Number 0110-2261
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Clouding/Hazing (1878); Visual Impairment (2138)
Date of Event 12/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The clinic is reporting this adverse event only and did not request or require field service or clinical support.Manufacturing date oct/2015 all pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that patient had surgery on (b)(6) 2016 and presented on (b)(6) 2016 with clinically significant corneal haze in both eyes (more in left than in right side) and loss of 2 lines best spectacle corrected visual acuity in left eye.Patient was prescribed predforte 1% for both eyes every 2 hours and refresh tears every 2 hours.Patient was told to return for follow up in 10 days.Follow up occurred on (b)(6) 2016 with medical finding of mild corneal haze and reticular pattern opacification within ablation zone, somewhat less dense.Per examining doctor, responding well to the treatment.Patient to continue predforte and uv protection.Patient was told to return for follow up in 10 days.
 
Additional Manufacturer Narrative
In the initial mdr only the month and year of manufacture was provided.The complete manufacturing date has now been provided.10/09/2015.Additional information: account reported that patient's right eye mild haze is not affecting refraction, the left eye moderate haze refraction was possible.Also the relatively clear zones/ patches between reticular pattern opacification appear increasingly clear in both eyes.

Brand Name
IDESIGN AWS SYSTEM
Common Device Name
REFRACTIVE MEASUREMENT
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6258924
Report Number3006695864-2017-00036
Device Sequence Number1027181
Product Code HKO
UDI-Device Identifier05050474591912
UDI-Public(01)05050474591912
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K000327
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number0110-2261
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/17/2017
Supplement Report FDA Received Date03/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCIMER SN (B)(4)
Outcome Attributed to Adverse Event Required Intervention;